Alert archive / Arizona / Red Flag Warnings in 2011

Red Flag Warning 10, NWS Flagstaff, AZ

May 15, 2011Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this red flag warning at May 15, 2011, 3:03 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 16, 2011, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 15, 2011, 3:03 PM MST (22:03 UTC)
In effect from
May 16, 2011, 11:00 AM MST
Expired
May 16, 2011, 8:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2011-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2011-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1882 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

622 
WWUS85 KFGZ 152203
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
303 PM MST SUN MAY 15 2011

AZZ109-111>114-116-117-139-140-161015-
/O.UPG.KFGZ.FW.A.0009.110516T1700Z-110517T0400Z/
/O.NEW.KFGZ.FW.W.0010.110516T1800Z-110517T0300Z/
/O.CON.KFGZ.FW.W.0009.000000T0000Z-110516T0300Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
303 PM MST SUN MAY 15 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT. A RED FLAG WARNING CONTINUES UNTIL 8 PM
MST TODAY.

* AFFECTED AREA: THE EASTERN MOGOLLON RIM...WHITE MOUNTAINS...
  LITTLE COLORADO RIVER VALLEY...BLACK MESA...CHUSKA 
  MOUNTAINS... AND NORTHEAST PLATEAUS AND MESAS. 

* TIMING: THIS AFTERNOON THROUGH EARLY EVENING THEN RE-DEVELOPING
  LATE MONDAY MORNING THROUGH MONDAY EVENING

* 20-FOOT WINDS: SOUTHWEST 20 TO 25 MPH WITH GUSTS AROUND 40 MPH
  BOTH TODAY AND MONDAY

* RELATIVE HUMIDITIES: TODAY...MINIMUM RELATIVE HUMIDITIES 8 TO
  12 PERCENT BELOW 7000 FEET ELEVATION...10 TO 16 PERCENT ABOVE
  7000 FEET ELEVATION. MONDAY...MINIMUM RELATIVE HUMIDITIES 10 TO
  15 PERCENT BELOW 7000 FEET ELEVATION...12 TO 18 PERCENT ABOVE
  7000 FEET ELEVATION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ110-161015-
/O.UPG.KFGZ.FW.A.0009.110516T1700Z-110517T0400Z/
/O.NEW.KFGZ.FW.W.0010.110516T1800Z-110517T0300Z/
CHINLE VALLEY (FIRE WEATHER ZONE 110)-
303 PM MST SUN MAY 15 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT. 

* AFFECTED AREA: THE CHINLE VALLEY

* TIMING: LATE MONDAY MORNING THROUGH MONDAY EVENING

* 20-FOOT WINDS: SOUTHWEST AROUND 20 MPH WITH GUSTS 35 TO 40 MPH

* RELATIVE HUMIDITIES: MINIMUM RELATIVE HUMIDITIES 10 TO 15
  PERCENT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ104>108-115-138-160300-
/O.CON.KFGZ.FW.W.0009.000000T0000Z-110516T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
303 PM MST SUN MAY 15 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* AFFECTED AREA: THE KAIBAB AND COCONINO PLATEAUS...GRAND... 
  MARBLE...AND GLEN CANYONS...YAVAPAI COUNTY MOUNTAINS...OAK 
  CREEK AND SYCAMORE CANYONS...AND WESTERN MOGOLLON RIM.

* TIMING: THIS AFTERNOON THROUGH EARLY EVENING

* 20-FOOT WINDS: SOUTHWEST 20 TO 25 MPH WITH GUSTS AROUND 45 MPH

* RELATIVE HUMIDITIES: MINIMUM RELATIVE HUMIDITIES 8 TO 15 PERCENT
  BELOW 7000 FEET ELEVATION...12 TO 18 PERCENT ABOVE 7000 FEET
  ELEVATION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
5 follow-up statements
321 
WWUS85 KFGZ 160310
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
810 PM MST SUN MAY 15 2011

AZZ109-111>114-116-117-139-140-161515-
/O.EXP.KFGZ.FW.W.0009.000000T0000Z-110516T0300Z/
/O.CON.KFGZ.FW.W.0010.110516T1800Z-110517T0300Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
810 PM MST SUN MAY 15 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

...RED FLAG WARNING THROUGH 800 PM MST THIS EVENING HAS EXPIRED...


* AFFECTED AREA: THE EASTERN MOGOLLON RIM...WHITE MOUNTAINS... 
  LITTLE COLORADO RIVER VALLEY...BLACK MESA...CHUSKA 
  MOUNTAINS... AND NORTHEAST PLATEAUS AND MESAS.

* TIMING: RE- DEVELOPING LATE MONDAY MORNING THROUGH MONDAY
  EVENING.

* 20-FOOT WINDS: SOUTHWEST 20 TO 25 MPH WITH GUSTS AROUND 40 
  MPH. 

* RELATIVE HUMIDITIES: MINIMUM RELATIVE HUMIDITIES 10 TO 15
  PERCENT BELOW 7000 FEET ELEVATION...12 TO 18 PERCENT ABOVE 7000
  FEET ELEVATION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ104>108-115-138-160415-
/O.EXP.KFGZ.FW.W.0009.000000T0000Z-110516T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
810 PM MST SUN MAY 15 2011

...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

THE RED FLAG WARNING THAT WAS IN EFFECT THROUGH THIS EVENING HAS
BEEN ALLOWED TO EXPIRE...DUE PRIMARILY TO DECREASING WINDS AND
COOLING THAT WILL ALLOW THE RELATIVE HUMIDITY TO INCREASE. 

$$

AZZ110-161515-
/O.CON.KFGZ.FW.W.0010.110516T1800Z-110517T0300Z/
CHINLE VALLEY (FIRE WEATHER ZONE 110)-
810 PM MST SUN MAY 15 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* AFFECTED AREA: THE CHINLE VALLEY

* TIMING: LATE MONDAY MORNING THROUGH MONDAY EVENING

* 20-FOOT WINDS: SOUTHWEST AROUND 20 MPH WITH GUSTS 35 TO 40 MPH

* RELATIVE HUMIDITIES: MINIMUM RELATIVE HUMIDITIES 10 TO 15 
  PERCENT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
770 
WWUS85 KFGZ 160340
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
840 PM MST SUN MAY 15 2011

AZZ109>114-116-117-139-140-161545-
/O.CON.KFGZ.FW.W.0010.110516T1800Z-110517T0300Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
840 PM MST SUN MAY 15 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* AFFECTED AREA: THE EASTERN MOGOLLON RIM...WHITE MOUNTAINS... 
  LITTLE COLORADO RIVER VALLEY...BLACK MESA...CHUSKA 
  MOUNTAINS... AND NORTHEAST PLATEAUS AND MESAS.

* TIMING: RE- DEVELOPING LATE MONDAY MORNING THROUGH MONDAY
  EVENING.

* 20-FOOT WINDS: SOUTHWEST 20 TO 25 MPH WITH GUSTS AROUND 40 
  MPH.

* RELATIVE HUMIDITIES: MINIMUM RELATIVE HUMIDITIES 8 TO 15
  PERCENT BELOW 7000 FEET ELEVATION...12 TO 18 PERCENT ABOVE 7000
  FEET ELEVATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
359 
WWUS85 KFGZ 161046
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
346 AM MST MON MAY 16 2011

AZZ109>114-116-117-139-140-162300-
/O.CON.KFGZ.FW.W.0010.110516T1800Z-110517T0300Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
346 AM MST MON MAY 16 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

* AFFECTED AREA: THE EASTERN MOGOLLON RIM...WHITE MOUNTAINS...
  LITTLE COLORADO RIVER VALLEY...BLACK MESA...CHUSKA MOUNTAINS...
  NORTHEAST PLATEAUS AND MESAS...AND CHINLE VALLEY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP LATE THIS
  MORNING AND LAST THROUGH THIS EVENING.

* 20-FOOT WINDS: SOUTHWEST 20 TO 25 MPH WITH GUSTS OF 35 TO 45 MPH.

* RELATIVE HUMIDITIES: MINIMUM RELATIVE HUMIDITIES 8 TO 15 
  PERCENT BELOW 7000 FEET ELEVATION...12 TO 18 PERCENT ABOVE 
  7000 FEET ELEVATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
756 
WWUS85 KFGZ 162302
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
402 PM MST MON MAY 16 2011

AZZ109>114-116-117-139-140-170300-
/O.CON.KFGZ.FW.W.0010.000000T0000Z-110517T0300Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
402 PM MST MON MAY 16 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* AFFECTED AREA: THE EASTERN MOGOLLON RIM...WHITE MOUNTAINS... 
  LITTLE COLORADO RIVER VALLEY...BLACK MESA...CHUSKA 
  MOUNTAINS... NORTHEAST PLATEAUS AND MESAS...AND CHINLE VALLEY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP LATE 
  THISMORNING AND LAST THROUGH THIS EVENING. 

* 20-FOOT WINDS: SOUTHWEST 20 TO 25 MPH WITH GUSTS OF 35 TO45 
  MPH.

* RELATIVE HUMIDITIES: MINIMUM RELATIVE HUMIDITIES 8 TO 15 
  PERCENT BELOW 7000 FEET ELEVATION...12 TO 18 PERCENT ABOVE 
  7000 FEET ELEVATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
210 
WWUS85 KFGZ 170309
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
809 PM MST MON MAY 16 2011

AZZ109>114-116-117-139-140-170415-
/O.EXP.KFGZ.FW.W.0010.000000T0000Z-110517T0300Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
809 PM MST MON MAY 16 2011

...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

THE RED FLAG WARNING THAT WAS IN EFFECT THROUGH THIS EVENING HAS
BEEN ALLOWED TO EXPIRE...DUE TO DECREASING WINDS AND COOLING THAT
WILL ALLOW THE RELATIVE HUMIDITY TO INCREASE.

$$

HTTP://WEATHER.GOV/FLAGSTAFF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 15, 9:10 AM MST, 5 hours 53 minutes earlier.

Area forecast discussion, May 15, 9:10 AM MST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
910 AM MST SUN MAY 15 2011

.SYNOPSIS...A TROUGH WILL REMAIN OVER THE WEST COAST EARLY THIS
WEEK BRINGING WINDY CONDITIONS AND SLIGHTLY COOLER TEMPERATURES TO
NORTHERN ARIZONA. THIS LOW PRESSURE WILL MOVE ACROSS ARIZONA
MID-WEEK BRINGING MUCH COOLER TEMPERATURES AND A CHANCE OF SHOWERS
THROUGH THURSDAY.

&&

.DISCUSSION...THE WEST COAST TROUGH HAS SHIFTED CLOSER TO OUR REGION
THIS MORNING...AND WINDS ALOFT HAVE SHOWN A CORRESPONDING INCREASE.
THE 12Z SOUNDING AT BELLEMONT SHOWED THAT WINDS 1-3 THOUSAND FEET
OFF THE SFC ARE IN THE 20-25 KT RANGE...AND THESE ARE EXPECTED TO
INCREASE TO AROUND 30 KT BY LATER THIS AFTN AND EVENING. SFC WINDS
HAVE ALREADY INCREASED THIS MORNING IN MANY AREAS...AND SHOULD
EASILY REACH ADVISORY CRITERIA (30+ MPH SUSTAINED / 40+ MPH GUSTS)
BY LATE MORNING AND AFTERNOON FOR MOST OF COCONINO AND NAVAJO
COUNTIES. FAR EASTERN ARIZONA WAS NOT INCLUDED IN TODAY'S WIND
ADVISORY SINCE WINDS ALOFT DON'T INCREASE UNTIL LATE THIS
AFTERNOON...AND THIS LOOKS GOOD FOR NOW. CURRENT FORECASTS ARE IN
GOOD SHAPE...WITH NO UPDATES NEEDED THIS MORNING.

.PREV DISCUSSION.../401 AM MST/...THE MAIN WEATHER
STORY OVER THE NEXT COUPLE DAYS WILL BE GUSTY SOUTHWEST WINDS AS
STRONG LOW PRESSURE SETS UP TO THE NORTHWEST OF THE STATE...WITH
WIND ADVISORY AND CRITICAL FIRE WX HEADLINES IN EFFECT FOR MUCH OF
NORTHERN ARIZONA. DAYTIME TEMPS WILL DECLINE A FEW DEGREES EACH DAY
AS WELL.

FROM TUESDAY EVENING THROUGH THURSDAY...THE WEATHER WILL
TRANSITION FROM VERY WINDY AND DRY...TO BREEZY AND MUCH COOLER
WITH INCREASING CHANCES FOR PRECIPITATION AS THE SYSTEM SHIFTS
EASTWARD ACROSS THE REGION. MODEL DIFFERENCES PERSIST WITH HOW
QUICKLY TO EJECT THE SYSTEM OUT OF OUR AREA...BUT WILL CONTINUE
WITH A FORECAST OF DRYING CONDITIONS AND GRADUALLY WARMING TEMPS
BY THE END OF THE WEEK.

&&

.AVIATION...FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS TODAY WITH A
SUBSTANTIAL INCREASE IN SOUTHWESTERLY WINDS. WINDS SW 15-25 KTS WITH
GUSTS OF 30 TO 40 KTS ARE EXPECTED UNTIL AROUND 03Z. WINDS WILL
DECREASE AFTER 03Z MONDAY BUT WILL REMAIN BREEZY THROUGH THE
OVERNIGHT HOURS ESPECIALLY FOR THE HIGHER ELEVATIONS SITES AND AREAS
NORTHEAST OF HIGHER TERRAIN FEATURES. WINDS WILL BECOME SW 15-25KTS
WITH GUSTS OF 30-35 KTS IN MOST AREAS AFTER AROUND 16Z MONDAY.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...A BROAD TROUGH POSITIONED OVER THE WEST COAST WILL
BRING A WINDY AND DRY PATTERN ACROSS THE AREA TODAY AND MONDAY. A
SHORTWAVE ROTATING THROUGH THE GREAT BASIN TODAY WILL TIGHTEN
PRESSURE GRADIENTS AND BRING INCREASED SOUTHWESTERLIES TO MUCH
OF NORTHERN AZ. IN ADDITION...DRY AIR IN PLACE WILL BRING LOW
AFTERNOON HUMIDITIES WITH CRITICAL FIRE WEATHER CONDITIONS
EXPECTED FROM THE YAVAPAI COUNTY MTNS AND MOGOLLON RIM
NORTHWARD. A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS THROUGH
8 PM MST THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY
AGAIN MONDAY FOR EASTERN AND NORTHEAST AZ...WHILE SLIGHTLY COOLER
TEMPS WILL KEEP HUMIDITIES HIGHER ACROSS WESTERN PORTIONS OF THE
STATE.

TUESDAY THROUGH THURSDAY...BREEZY WEST TO SOUTHWEST WINDS WILL
CONTINUE AS THE WEST COAST TROUGH SLOWLY MOVES ACROSS AZ. ADDITIONAL
COOLING AND MOISTENING IS EXPECTED...ALONG WITH A GOOD CHANCE FOR
RAIN AND HIGH ELEVATION SNOW SHOWERS.

&&

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING
FOR AZZ004-006-007-009-012-013-015-016-039-040.

RED FLAG WARNING TODAY FROM 11 AM UNTIL 8 PM MST FOR
AZZ104>109-111>117-138>140.

FIRE WEATHER WATCH FROM MONDAY MORNING UNTIL MONDAY EVENING FOR
AZZ110>114-116-117-139-140.

&&

PUBLIC..................JJ/KD
AVIATION/FIRE WX........DJO/MCS

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, May 15, 4:18 AM MST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
418 AM MST SUN MAY 15 2011

AZZ004>018-037>040-160845-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
418 AM MST SUN MAY 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

STRONG LOW PRESSURE MOVING SLOWLY INTO THE WESTERN STATES WILL
BRING INCREASING SOUTHWEST WINDS TO THE AREA BEGINNING TODAY. A
WIND ADVISORY IS IN EFFECT FOR PORTIONS OF NORTHERN ARIZONA FOR
SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH. DRY AIR
WILL ALSO COMBINE WITH THESE ELEVATED WINDS TO PRODUCE CRITICAL
FIRE WEATHER CONDITIONS FOR MUCH OF THE NORTHLAND INTO THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AS THE STRONG STORM SYSTEM GRADUALLY SHIFTS SOUTHEASTWARD INTO THE
REGION...WINDY CONDITIONS CAN BE EXPECTED EACH AFTERNOON THROUGH
WEDNESDAY. IN ADDITION...MUCH COOLER AND SHOWERY WEATHER WILL
ARRIVE LATER TUESDAY AND PERSIST INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Red Flag Warnings in Arizona, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.